Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Antibiotics and The Pill
|starless - Sun Jan 15, 2006 8:31 pm||
Hello, I know that if you are antibiotics it reduces the effectiveness of the pill. My question is can antibiotic ointments like Polysporin do the same thing or is the dosage in it too small? Also, How long after taking antibiotics should you wait to have sex to be protected again? Thankyou.
|Dr. Tamer Fouad - Mon Jan 16, 2006 1:28 am||
Polysporin is a First Aid topical antibiotic that contains Bacitracin 500 units and Polymyxin B 10,000 units.
These drugs in general are not known to interact with contraceptive pills.
Additional contraceptive method should be used while taking an the following interacting drugs and for 7 days thereafter:
Macrolide antibiotics such as erythromycin
1. Hatcher RA, Trussel J, Stewart F, Cates W Jr, Stewart GK, Guest F, et al. Contraceptive technology. 17th rev. ed. New York: Ardent Media, 1998:451-3.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.